Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 29, 2021, 3:30 PM EDT. It took effect at Apr 30, 2021, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2021, 3:30 PM EDT (19:30 UTC)
- In effect from
- Apr 30, 2021, 8:00 AM EDT
- Expired
- Apr 30, 2021, 5:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
551 WHUS73 KGRR 291930 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 330 PM EDT Thu Apr 29 2021 LMZ844>849-300330- /O.NEW.KGRR.SC.Y.0038.210430T1200Z-210430T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 330 PM EDT Thu Apr 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM to 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
959 WHUS73 KGRR 300219 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1019 PM EDT Thu Apr 29 2021 LMZ844>849-301100- /O.CON.KGRR.SC.Y.0038.210430T1200Z-210430T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1019 PM EDT Thu Apr 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM to 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
158 WHUS73 KGRR 300710 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 310 AM EDT Fri Apr 30 2021 LMZ844>849-301515- /O.CON.KGRR.SC.Y.0038.210430T1200Z-210430T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 310 AM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...North winds to 25 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
085 WHUS73 KGRR 301522 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1122 AM EDT Fri Apr 30 2021 LMZ844>849-302000- /O.CON.KGRR.SC.Y.0038.000000T0000Z-210430T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1122 AM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds to 25 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Till 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
991 WHUS73 KGRR 301942 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 342 PM EDT Fri Apr 30 2021 LMZ849-010345- /O.EXT.KGRR.SC.Y.0038.000000T0000Z-210430T2100Z/ /O.NEW.KGRR.GL.W.0009.210501T1200Z-210501T2000Z/ Pentwater to Manistee MI- 342 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...For the Gale Warning, south gales to 40 knots and waves 6 to 9 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 knots into late afternoon then diminishing to under 15 knots by midnight. Waves 3 to 5 feet early diminishing to 1 to 3 feet. * WHERE...Pentwater to Manistee MI. * WHEN...For the Gale Warning, from 8 AM to 4 PM EDT Saturday. For the Small Craft Advisory, until 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>848-010345- /O.EXT.KGRR.SC.Y.0038.000000T0000Z-210430T2100Z/ /O.NEW.KGRR.GL.W.0009.210501T1200Z-210502T0100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 342 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... * WHAT...For the Gale Warning, south gales to 40 knots and waves 5 to 8 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 knots into late afternoon then diminishing to under 15 knots by midnight. Waves 3 to 5 feet early diminishing to 1 to 3 feet. * WHERE...St Joseph to Pentwater. * WHEN...For the Gale Warning, from 8 AM to 9 PM EDT Saturday. For the Small Craft Advisory, until 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:29 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 29, 3:29 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Grand Rapids MI 329 PM EDT Thu Apr 29 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 253 PM EDT Thu Apr 29 2021 - Scattered showers as the cold front drops down this evening - A few thunderstorms possible Saturday afternoon into the night - Rain with some thunderstorms starting up Sunday afternoon && .DISCUSSION...(This evening through next Thursday) Issued at 253 PM EDT Thu Apr 29 2021 - Scattered showers as the cold front drops down this evening Showers and even a few thunderstorms have developed upstream in Central WI ahead of the cold front tracking our way. This front drops through the CWA this evening. While some instability persists for a few more hours ahead of this front...by the time it gets to our CWA...the instability and risk for storms should be gone based on the recent high res models. However we will need to monitor the trends for the next few hours. - A few thunderstorms possible Saturday afternoon into the night Warm air advection strengthens over the shallower cold airmass Saturday. This will lead to clouds and scattered showers. Weak elevated instability develops for the afternoon and evening. This could lead to an isolated thunderstorm. Severe weather is not predicted given the elevated nature of the weak instability. After midnight the forcing moves off to the east taking any showers or storms with it. - Rain with some thunderstorms starting up Sunday afternoon Overall this is a trend for somewhat less precipitation with this event. The mid to upper level low down over northern Mexico lifts northeast and gets caught up in the deep southwesterly flow aloft Friday into Saturday. This system moves into the OH Valley Sunday into Monday. Abundant Gulf moisture arrives with values approaching 1.5 inches. The potential for a half inch or more of rain is still fairly high...which would be beneficial for many area. Models are showing elevated instability Sunday afternoon the with some models keeping it around through Monday. Thus a few thunderstorms are possible. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 150 PM EDT Thu Apr 29 2021 IFR conditions will prevail for a few hours this afternoon at most TAF sites in Southwest Lower MI. The low level moisture does decrease from west to east as we go through the afternoon and KMKG has already lifted into the MVFR range. All TAF sites will eventually see VFR conditions by evening. New showers will be moving in from the northwest during the evening though. They will be scattered. A brief window of MVFR conditions exists behind the departing showers towards midnight...but after midnight a drier and colder airmass will start advecting in. Gusty conditions will develop...especially Friday morning. && .MARINE... Issued at 253 PM EDT Thu Apr 29 2021 The increasing northwest winds and cold air advection will likely lead to hazardous conditions for small craft starting up late tonight and lasting into Friday. Headlines will likely be needed for Saturday as well with a strengthening southwest to west flow. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory from 8 AM to 4 PM EDT Friday for LMZ844>849. && SYNOPSIS...MJS DISCUSSION...MJS AVIATION...MJS MARINE...MJS
Hazardous weather outlook, Apr 29, 3:51 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 351 AM EDT Thu Apr 29 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 351 AM EDT Thu Apr 29 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Frost is expected Friday night. Isolated thunderstorms are possible Saturday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-300800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 351 AM EDT Thu Apr 29 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Wind and waves may be hazardous to small craft Friday and again Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:46 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Clare, Ionia, Isabella, Kalamazoo and 11 more | 119 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.